Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 29, 2013, 10:25 PM CST for Chicot County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 10:25 PM CST (04:25 UTC)
- Expired
- Jan 29, 2013, 11:30 PM CST
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 5:37 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335
WFUS54 KJAN 300425
TORJAN
ARC017-300530-
/O.NEW.KJAN.TO.W.0015.130130T0425Z-130130T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF LAKE VILLAGE...
* UNTIL 1130 PM CST
* AT 1026 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF CHICOT JUNCTION MOVING NORTHEAST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
CHICOT JUNCTION BY 1035 PM CST...
LAKE VILLAGE BY 1040 PM CST...
MCMILLAN CORNER BY 1045 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3353 9122 3350 9118 3344 9123 3345 9117
3350 9117 3347 9112 3343 9114 3341 9121
3339 9119 3339 9112 3345 9109 3345 9106
3343 9106 3302 9141 3301 9145 3324 9146
TIME...MOT...LOC 0426Z 217DEG 50KT 3311 9140
$$
JA2 follow-up statements
508
WWUS54 KJAN 300434
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1034 PM CST TUE JAN 29 2013
ARC017-300530-
/O.CON.KJAN.TO.W.0015.000000T0000Z-130130T0530Z/
CHICOT AR-
1034 PM CST TUE JAN 29 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CST FOR CHICOT
COUNTY...
AT 1034 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED 8 MILES SOUTH OF LAKE VILLAGE MOVING NORTHEAST AT 65 MPH.
THE TORNADO WILL BE NEAR...
MCMILLAN CORNER BY 1040 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CST
WEDNESDAY MORNING FOR MISSISSIPPI.
&&
LAT...LON 3353 9122 3350 9118 3346 9123 3344 9123
3345 9117 3350 9117 3347 9112 3343 9114
3341 9121 3339 9119 3339 9112 3345 9109
3345 9107 3344 9107 3311 9133 3316 9138
3327 9139
TIME...MOT...LOC 0434Z 219DEG 59KT 3325 9128
$$
JA953
WWUS54 KJAN 300455
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CST TUE JAN 29 2013
ARC017-300505-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-130130T0530Z/
CHICOT AR-
1055 PM CST TUE JAN 29 2013
...THE TORNADO WARNING FOR CHICOT COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.
LAT...LON 3353 9122 3350 9118 3346 9123 3344 9123
3345 9117 3350 9117 3347 9112 3343 9114
3341 9121 3339 9119 3339 9112 3345 9109
3345 9107 3344 9107 3311 9133 3316 9138
3327 9139
TIME...MOT...LOC 0455Z 219DEG 59KT 3352 9102
$$
JAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 29, 10:06 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 29, 10:06 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CST TUE JAN 29 2013
.DISCUSSION...MADE SOME ADJUSTMENTS TO THE FORECAST FOR TONIGHT.
RAISED OVERNIGHT LOWS...MAINLY IN THE EAST. TEMPS WILL LIKELY BE
STEADY NEAR 70 FOR MUCH OF THE NIGHT. THE MAIN LINE SEEMS TO BE
ACCELERATING...SO COOLER TEMPS MAY MOVE INTO TH WESTERN ZONES A
LITTLE SOONER...BUT FOR NOW WILL LEAVE TIME CLOSE TO 12Z. ADJUSTED
WIND ADVISORY TO EXTEND THE TIME TO 3Z. LOOKS LIKE THE GRADIENT
SHOULD HOLD BEYOND MIDNIGHT. IT WILL BE BREEZY ACROSS THE CWA.
MUCH OF THE THUNDERSTORM ACTIVITY HAS BEEN ACROSS THE DELTA ON BOTH
SIDES OF THE RIVER...BUT A FEW STORMS ARE STARTING TO DEVELOP TO THE
SOUTH. TIMING OF THE ACTIVITY STILL LOOKS GOOD. A NEW WATCH WILL BE
OUT SHORTLY.
&&
.AVIATION...MVFR CEILINGS RAPIDLY FILLING IN NEWD OVER THE CWFA.
FIRST BATCH OF SUPERCELLS LIFTING N OF OUR AREA HOWEVER MORE
PROLIFIC AXIS OF PRE-FRONTAL STORMS BUILDING INTO OUR WRN TIER AT
03Z. EXPECT DETERIORATING IFR CONDS WITH THE NUMEROUS STRONG/SEVERE
TSRA AS THE COLD FRONT ACCELERATES EWD TO MS RIVER 06-08Z AND
CROSSING I-55 08-11Z AND FINALLY THE MS/AL BORDER 11-14Z EXITING
THE ENTIRE CWFA BY 15Z. SUSTAINED S WINDS OF 15-25KTS WILL BE COMMON
WITH GUSTS OF 35KTS OVERNIGHT SHIFTING TO THE WSW WITH FROPA. VFR
BROKEN CLOUDS CAN BE EXPECTED ABOUT 3-4HRS AFTER THE WIND SHIFT WITH
STILL GUSTY WNW WINDS OF 15-25KTS 15Z-23Z WEDNESDAY./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 64 32 59 / 100 32 10 5
MERIDIAN 69 68 31 58 / 90 63 13 5
VICKSBURG 56 62 31 61 / 99 14 7 5
HATTIESBURG 69 67 33 59 / 87 63 9 5
NATCHEZ 57 61 31 60 / 98 13 7 5
GREENVILLE 56 55 31 58 / 100 14 5 5
GREENWOOD 58 61 30 59 / 100 15 8 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR MSZ018-019-025>027-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR LAZ007>009-015-016-
023-025.
AR...WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR ARZ074-075.
&&
7/40Hazardous weather outlook, Jan 29, 3:15 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST TUE JAN 29 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-302115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN- 315 PM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED TO DEVELOP AND BRING WIDESPREAD DAMAGING WINDS TO THE REGION ALONG WITH SOME TORNADOES. DUE TO A RARE COMBINATION OF INTENSE WIND SHEAR AND INSTABILITY FOR THIS TIME OF YEAR...SOME HIGHER END SEVERE WEATHER WILL BE POSSIBLE INCLUDING WIDESPREAD DAMAGING WINDS WITH GUSTS UP TO 80 MPH AND A STRONG TORNADO. THIS ACTIVITY IS EXPECTED BETWEEN 9PM AND 3AM BEFORE MOVING EAST. AHEAD OF THIS SEVERE WEATHER...WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. SUSTAINED WINDS OF 15 AND 30 MPH WILL BE PRESENT ACROSS MUCH OF THE ARKLAMISS WITH GUSTS REACHING 40 TO 45 MPH IN THE CURRENT WIND ADVISORY LOCATIONS. THE WIND ADVISORY CONTINUES UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. LAZ024-026-MSZ028>033-037>039-043>046-048>066-072>074-302115- CATAHOULA-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 315 PM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED TO DEVELOP TONIGHT INTO EARLY WEDNESDAY AND BRING DAMAGING WINDS TO THE REGION ALONG WITH SOME TORNADOES. DUE TO A RARE COMBINATION OF INTENSE WIND SHEAR AND INSTABILITY FOR THIS TIME OF YEAR...SOME HIGHER END SEVERE WEATHER WILL BE POSSIBLE INCLUDING WIDESPREAD DAMAGING WINDS WITH GUSTS UP TO 80 MPH AND A STRONG TORNADO. THIS ACTIVITY IS EXPECTED BETWEEN 9 PM AND 3 AM FOR LOCATIONS WEST OF INTERSTATE 55 AND BETWEEN 2 AND 7 AM FOR LOCATIONS GENERALLY EAST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT INTO EARLY WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Local storm report, Jan 29, 8:17 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 E LELAND 33.40N 90.88W
01/29/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS THAT A ROOF WAS BLOWN OFF AT LILLOS RESTAURANT ON
HIGHWAY 82 EAST.
&&
DCOXSpecial weather statement, Jan 29, 8:21 PM CST, 2 hours 4 minutes before
ARZ074-300250-
ASHLEY AR-
821 PM CST TUE JAN 29 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST TUE JAN 29 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 31 MILES SOUTHWEST OF FOUNTAIN HILL AT 819 PM CST...MOVING
NORTHEAST AT 55 MPH.
THIS STORM HAS A HISTORY OF ROTATION AND WILL BE VERY CLOSE TO THE
ASHLEY AND BRADLEY COUNTY LINE. THIS STORM WILL BE CLOSELY MONITORED
IF IT DEVIATES FARTHER RIGHT AND ENTER ASHLEY COUNTY ALONG THE
EXTREME WESTERN BORDER. PLEASE STAY UP TO DATE FOR THE LATEST.
PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3322 9209 3323 9210 3329 9204 3331 9198
3334 9200 3337 9197 3340 9200 3340 9178
3312 9210 3310 9213 3315 9211 3316 9214
3319 9214
TIME...MOT...LOC 0219Z 217DEG 47KT 3309 9223
JASpecial weather statement, Jan 29, 8:31 PM CST, 1 hour 54 minutes before
ARZ074-LAZ007-300300-
ASHLEY AR-MOREHOUSE LA-
831 PM CST TUE JAN 29 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CST TUE JAN 29 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES WEST OF BASTROP AT 832 PM CST...MOVING NORTHEAST AT
55 MPH.
PEOPLE IN ASHLEY COUNTY...AND MOREHOUSE PARISH SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3292 9209 3332 9181 3310 9146 3265 9193
3267 9196 3270 9198 3270 9201 3273 9207
3280 9206 3282 9207 3285 9207 3287 9209
TIME...MOT...LOC 0232Z 212DEG 49KT 3283 9202
JALocal storm report, Jan 29, 8:52 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 E LELAND 33.40N 90.88W
01/29/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS OF TREES DOWN ON HOUSES ON LAKEVIEW DRIVE, MIMOSA
DRIVE AND REDBUD DRIVE.
&&
DCOXSpecial weather statement, Jan 29, 9:33 PM CST, 52 minutes before
ARZ075-MSZ018-034-300405-
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
933 PM CST TUE JAN 29 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CST TUE JAN 29 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 15 MILES SOUTHWEST OF MCMILLAN CORNER AT 933 PM CST...MOVING
NORTHEAST AT 60 MPH.
PEOPLE IN SOUTHWESTERN BOLIVAR...EXTREME NORTHWESTERN WASHINGTON AND
NORTHWESTERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3378 9104 3376 9100 3370 9104 3370 9114
3366 9108 3318 9146 3356 9146 3357 9135
3353 9132 3352 9126 3357 9124 3360 9114
3369 9123 3371 9121 3371 9113 3377 9115
3379 9113
TIME...MOT...LOC 0333Z 213DEG 60KT 3331 9151
JALocal storm report, Jan 29, 10:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 W COLLINSTON 32.69N 91.89W
01/29/2013 MOREHOUSE LA LAW ENFORCEMENT
REPORTS OF A TREE DOWN ON HIGHWAY 554 SOUTHEAST OF
BASTROP.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:01 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 44 min |
| Jan 29, 6:10 PM CST | Tornado Warning | JAN | Chicot | 35 min |
| Jan 29, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 49 min |
| Jan 29, 8:21 PM CST | Special Weather Statement | JAN | Ashley | 29 min |
| Jan 29, 8:31 PM CST | Special Weather Statement | JAN | Ashley | 29 min |
| Jan 29, 8:47 PM CST | Tornado Warning | JAN | Ashley | 58 min |
| Jan 29, 9:33 PM CST | Special Weather Statement | JAN | Chicot | 32 min |
| Jan 29, 9:42 PM CST | Severe Thunderstorm Warning | JAN | Ashley | 63 min |
| Jan 29, 9:50 PM CST | Tornado Warning | JAN | Ashley | 40 min |
| Jan 29, 9:54 PM CST | Tornado Warning | JAN | Chicot | 66 min |
| Jan 29, 11:23 PM CST | Special Weather Statement | JAN | Ashley, Chicot | 47 min |
| Jan 29, 11:43 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 47 min |
| Jan 30, 4:31 AM CST | Wind Advisory | JAN | Ashley, Chicot | 13 hr |
Nearby
Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.